Posted by Lou Pilder on April 24, 2012, at 20:07:46
In reply to Re: Lou's reply, posted by Willful on April 22, 2012, at 22:56:36
> If you are unsure of what I was meaning, Lou, let me clarify:
> I was meaning:
> 1. tardive dyskinesia is a movement disorder rarely seen except if someone has been treated, usually for a relatively long time (hence the inclusion of the word "tardive"), with anti-psychotic drugs.
> 2.. drugs that are anti-depressants are those drugs that are given to treat depression, hence their name.
> 3. a elavil is generally no longer given, but was I believe, considered an anti-depressant
> b prozac is considered an anti-depressant (AD)
> c. zoloft is considered an AD
> d.. lithium is not considered an AD
> e. nardil is considered an AD
> f. imipramine is also not frequently prescribed but is also considered an AD
> 4. the above named drugs, which I said were considered anti-depressant drugs, have not been thought or shown to lead to tardive dyskinesia.
> 5. Other drugs not named here but also considered ADs have also not been found to cause tardive dyskinesia.
> 5. to clarify further:
> I do not believe that ADs are thought to cause tardive dyskinesia.
> Moreover, to answer your other question:
> 1. I know some facts about the chemical composition and constituents of the above-named drugs. I am not an expert and do not have deep knowledge about it.
> 2. One does not need to know the chemical composition or consituents of a drug to know whether it causes tardive dyskinesia.
> 3. One can determine if a drug causes tardive dyskinesia by doing an epidemiological analysis of the occurrence of tardive dyskinesia. Hence it is more useful to know the results of such analyses than to know the chemical composition of the drug.k if one wants to know whether tardive dyskinesia is caused by the drug.
> 4. this has been done and the results show that ADs do not cause TD, as stated above.
> I hope this helps to you understand what I was meaning.
You wrote,[...the results show that Ads do not cause TD, as stated above...I hope you understand...].
I understand very clearly that Ades can cause tardive dyskinesia, so I do not understand what you are wanting me to understand. If you could post as to what you want me too understnd after you look at the following links, then I could have the opportunity to respond accordingly. They aree in my understanding classified as Ads and if not, which ones are not?